MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon ruptured.A sterling balloon catheter 8.00mm x 40mm, 80cm was selected for use to treat peripheral arterial disease.After treatment, the balloon ruptured during removal.The physician used forceps and were able to remove the balloon completely with forceps before the balloon fully detached.No patient complications.
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the inflation lumen was stretched 72.5cm from the hub, and the guidewire lumen was separated 81cm from the hub.Microscopic and further examination revealed no other damage or irregularities.Allegations from the field of material rupture was not confirmed, however separation of the guidewire lumen was confirmed and inhibited further testing of the balloon due to the inability to inflate.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16352739
Report Number2124215-2023-05858
Device Sequence Number7029860
Product Code DQY
UDI-Device Identifier08714729720690
UDI-Public08714729720690
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/19/2025
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0030387361
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown